MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2022-02927 for product code d138502 (carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium) (2) importer report number # 2029046-2022-50014 product code m490008 (smartablate¿ system irrigation pump (us).
 
Event or Problem Description
It was reported that a female patient underwent a atrial fibrillation (afib) ablation procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium and a smartablate¿ system irrigation pump (us) and the patient suffered st elevation due to an air embolism.It was reported that during an afib case, the patient suffered st elevation.The bwi representative reported after the first ablation lesion, the patient suffered st elevation for about 6 ½ mins.It was thought to be an air embolism that was introduced.No medical intervention was provided, and the issue resolved on its own.The case was continued and completed with no other issues.The patient was reported to be in stable condition.It was also noted that when the ablation catheter was removed from the vizigo sheath, they discovered saline fluid leaking from the hub.Additional information was indicating there was no ability to say for certain if an air embolism occurred, however, the physician felt that an air embolism was the cause for the intermittent st elevation.Physician felt the event could have been caused by air entering the hemostatic valve of the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium.It was reported the patient was intubated so no neurological symptoms noted and it was reported the patient fully recovered.The patient did not require extended hospitalization because of the adverse event.The event will be reported against the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium since it was reported that ¿physician felt the event could have been caused by air entering the hemostatic valve¿ which is known to cause st elevation.

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15850883
Report Number2029046-2022-50014
Device Sequence Number17422474
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
Report Date (Section F) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/26/2022
Event Location Hospital
Date Report to Manufacturer11/11/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale